MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the angioseal portion separated from the sheath portion after deployment of the footplate.When they went to pull back and send the plug down the device was cut and they manually pushed the plug (collagen) down.It was reported that held pressure on patient for little bit just to be sure but collagen plug seem to have held.The patient condition is stable and the procedure outcome was successful.
 
Additional Manufacturer Narrative
One used 8fr angioseal vip device was received for product evaluation.The device was returned with the tamper tube and hemostatic sheath.The returned device was subjected to visual analysis where blood like substance was observed on the device.The carrier tube assembly was returned separated from the hemostatic sheath.The deployment sleeve was in the rear lock position with the color bands fully exposed.There was a slight bend in the carrier tube assembly.The bypass tube could be seen dislodged on the carrier tube just distal to the device cap.The tamping tube had been removed from the carrier tube assembly.The hemostatic sheath was then examined under microscopy.There was deformation on the hub of the hemostatic sheath indicative of the deployment sleeve being forcibly removed from the hemostatic sheath.Based on the returned components, the complaint could be confirmed for detached separated as there was damage to the hemostatic sheath hub.The damage observed indicated that the hemostatic sheath and carrier tube assembly had once been properly mated.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7284149
Report Number3013394970-2018-00052
Device Sequence Number13747536
Product Code MGB
UDI-Device Identifier05415067002853
UDI-Public05415067002853
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberN/A
Device Catalogue Number610131
Device Lot Number5866016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR